Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Conformal properties of indefinite bi-invariant metrics
Author: Francis-Staite, K.
Leistner, T.
Citation: Transformation Groups, 2020; 3(3):1-34
Publisher: Birkhäuser Boston
Issue Date: 2020
ISSN: 1083-4362
Statement of
Kelli Francis-Staite, Thomas Leistner
Abstract: An indecomposable Lie group with Riemannian bi-invariant metric is always simple and hence Einstein. For indefinite metrics this is no longer true, not even for simple Lie groups. We study the question of whether a semi-Riemannian bi-invariant metric is conformal to an Einstein metric. We obtain results for all three cases in the structure theorem by Medina and Revoy for indecomposable metric Lie algebras: the case of simple Lie algebras, and the cases of double extensions of metric Lie algebras by $\mathbb{R}$ or a simple Lie algebra. Simple Lie algebras are conformally Einstein precisely when they are Einstein, or when equal to $\mathfrak{sl}_2\mathbb{C}$ and conformally flat. Double extensions of metric Lie algebras by simple Lie algebras of rank greater than one are never conformally Einstein, and neither are double extensions of Lorentzian oscillator algebras, whereas the oscillator algebras themselves are conformally Einstein. Our results give a complete answer to the question of which metric Lie algebras in Lorentzian signature and in signature (2,n-2) are conformally Einstein.
Keywords: math.DG
53C50, 53C35, 53A30 (Primary), 22E60 (Secondary)
Rights: © Springer Science+Business Media New York (2020)
DOI: 10.1007/s00031-020-09561-9
Grant ID:
Published version:
Appears in Collections:Aurora harvest 4
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.